Ohio, 2015Hail and Damaging Winds in Ohio, May 11, 2015
May 11, 2015 · NWS ILN · 36 events in 16 counties and zones
Scattered thunderstorms developed during the mid afternoon hours ahead of an approaching cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $103,000
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the mid afternoon hours ahead of an approaching cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 11, 12:58 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, May 11, 12:58 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
158 PM EDT MON MAY 11 2015
.SYNOPSIS...
SHOWERS AND STORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...AND
SOME OF THESE STORMS MAY BE SEVERE. AS A COLD FRONT MOVES THROUGH
THE REGION TONIGHT...THE CHANCE OF PRECIPITATION WILL END. COOLER
AND DRIER CONDITIONS WILL MOVE INTO THE OHIO VALLEY THROUGH THE
MIDDLE OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
TORNADO WATCH 164 HAS BEEN ISSUED FOR ABOUT TWO-THIRDS OF THE ILN
FORECAST AREA.
CONVECTION IS NOW BEGINNING TO INCREASE IN STRENGTH IN A FEW
DIFFERENT PLACES. CELLULAR CONVECTION IS DEVELOPING IN THE AREA OF
GREATEST INSTABILITY...SOUTH AND EAST OF WILMINGTON INTO EASTERN
KENTUCKY. LAPS IS SUGGESTING MLCAPE VALUES OF 1500-2000 J/KG IN
THIS REGION...THOUGH SHEAR IS WEAK. OVER INDIANA...CONVECTION AND
AREAS OF RAIN ARE STILL CO-EXISTING...BUT BUILDING INSTABILITY IS
LIKELY TO LEAD TO AN INCREASE IN STORM COVERAGE OVER THE NEXT FEW
HOURS. IN THIS AREA...SHEAR IS STRONGER...IN RESPONSE TO THE
APPROACHING UPPER-LEVEL TROUGH AND INCREASING WIND FLOW
(ESPECIALLY BELOW 10KFT). STORMS ALONG THIS AXIS (IN BROKEN BANDS
AND CLUSTERS) ARE EXPECTED TO BECOME STRONG TO SEVERE...AND WILL
EVENTUALLY DOMINATE THE AREA OF INTEREST CROSSING THE ILN FORECAST
AREA (AND TORNADO WATCH AREA) BETWEEN 2PM AND 10PM.
THE SEVERE THREAT APPEARS MOST LIKELY TO HAVE SIGNS OF
ORGANIZATION IN THE NORTHWESTERN HALF OF THE FORECAST AREA...NOT
COINCIDENTALLY WHERE THE TORNADO WATCH HAS BEEN ISSUED.
OVERALL...DIRECTIONAL SHEAR IS NOT TERRIBLY IMPRESSIVE...THOUGH
SPEED SHEAR (ESPECIALLY 0-3KM) IS STRONGER (30-40 KNOTS) AND
EASILY SUPPORTIVE OF STORM-SCALE ORGANIZATION. THE TORNADO THREAT
IS GOING TO BE SOMEWHAT LIMITED OVER THE ILN FORECAST AREA...BUT
GREATEST IN THE NORTHWEST...WHERE 0-1KM SPEED SHEAR IS AT LEAST A
LITTLE STRONGER (AROUND 20 KNOTS). THERE ARE ALSO SIGNS OF SOME
BACKING AND WEAKENING OF WINDS ABOVE 500MB...WHICH MAY EVENTUALLY
LEAD TO SOME CHALLENGES IN LARGE-SCALE STORM MORPHOLOGY.
INSTABILITY...HOWEVER...HAS REBOUNDED FAIRLY NICELY (DESPITE
MARGINAL MID-LEVEL LAPSE RATES). CLOUD COVER HAS NOT BEEN TOO
EXTENSIVE TODAY...AND THUS TEMPERATURES HAVE CLIMBED INTO THE 80S
ACROSS THE FORECAST AREA (AND MAY CONTINUE TO CLIMB FOR ANOTHER
HOUR OR TWO AWAY FROM THE CONVECTION). WITH DEWPOINTS IN THE MID
TO UPPER 60S...INSTABILITY WILL CONTINUE TO INCREASE TO AROUND
1200-1600 J/KG MLCAPE (WITH HIGHER VALUES...AS PREVIOUSLY
MENTIONED...IN THE SOUTH AND SOUTHEAST). THE 18Z KILN SOUNDING IS
THERMODYNAMICALLY A LITTLE MORE FAVORABLE FOR SEVERE WEATHER THAN
PERHAPS HAD PREVIOUSLY BEEN EXPECTED. HOWEVER...THIS SOUNDING HAS
YET TO SAMPLE THE MORE IMPRESSIVE SHEAR THAT IS STILL MOVING IN
FROM THE WEST.
THE PRIMARY THREAT FROM STORMS TODAY WILL BE DAMAGING WINDS AND
LARGE HAIL. WITH THE POTENTIAL FOR ROTATING UPDRAFTS AND
SUFFICIENT CAPE IN THE HAIL GROWTH ZONE...SOME OF THE STORMS
(ESPECIALLY EARLY IN THE EVOLUTION) WILL ALMOST CERTAINLY PRODUCE
LARGE HAIL (WITH A CHANCE OF SOME HIGHER-THAN-SEVERE-CRITERIA
REPORTS). LINE SEGMENTS AND STRONG CELLS WILL ALSO BE CAPABLE OF
STRONG WINDS...WHICH IS ONE THING THE UNIDIRECTIONAL SPEED SHEAR
PROFILE IS CERTAINLY FAVORABLE FOR. IN FACT...THE EARLY CELLS IN
THE SOUTHWESTERN PART OF THE CWA HAVE ALREADY SHOWN A TENDENCY FOR
SOME ENHANCED OUTFLOW...WITH TCVG SHOWING OVER 40 KNOTS WITH A FEW
CELLS AND A MEASURED 41 MPH GUST ON A KENTUCKY MESONET SITE IN
CARROLL COUNTY. AS MENTIONED ABOVE...THE TORNADO THREAT IS
PROBABLY A LITTLE MUTED IN THE SOUTH (WITH HIGHER LCLS AND POOR
0-1KM SHEAR)...BUT THE THREAT WILL BE HIGHER IN THE NORTH (AND
ESPECIALLY WITH ANY DISCRETE STORMS).
STORMS ARE MAINLY EXPECTED TO BE FOCUSED ALONG A PRE-FRONTAL
TROUGH...WHICH WILL BE CLEARING THROUGH THE ILN FORECAST AREA BY
03Z. THE ACTUAL COLD FRONT IS SITUATED SEVERAL HOURS BEHIND...AND
MAY PRODUCE SOME SHOWERS IN THE COOLING AIR EVEN AFTER CONVECTION
HAS EXITED. DUE TO THE PROGRESSION OF THE FRONT...A GRADIENT IN
MIN TEMPS IS EXPECTED...WITH TEMPS AS LOW AS THE LOWER 50S IN THE
NORTHWEST CWA. WHERE THE FRONT WILL BE LATER TO PROGRESS...LOWER
60S ARE EXPECTED IN THE SOUTHEAST.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
COLD ADVECTION WILL BE ONGOING ON TUESDAY...BUT DRY CONDITIONS ARE
EXPECTED. STRATOCUMULUS IS LIKELY TO FORM AND DRIFT SOUTH FROM THE
GREAT LAKES...EVENTUALLY ENVELOPING MUCH OF THE NORTHERN HALF OF
THE FORECAST AREA. BECAUSE OF THE CLOUDS...AND THE COOLER TEMPS
ALOFT COMING INTO THE NORTHERN CWA...A GRADIENT IN MAX TEMPS HAS
BEEN USED. THE SOUTHEASTERN CWA WILL LIKELY GET INTO THE 70S...BUT
THE FAR NORTH WILL STRUGGLE TO MAKE IT INTO THE MIDDLE 60S.
WESTERLY WINDS ARE EXPECTED TO BE GUSTY DURING THE
AFTERNOON...MIXING UP AROUND 825MB...WITH GUSTS OF 25-30 KNOTS
POSSIBLE.
THE CLOUDS ARE NOT EXPECTED TO DISSIPATE QUICKLY ON TUESDAY
NIGHT...AND MIN TEMPS (WITH CONTINUED COLD ADVECTION) WILL LIKELY
DROP BACK INTO THE 40S. THOUGH RADIATIONAL COOLING CONDITIONS WILL
NOT BE IDEAL...OUTLYING AREAS IN THE NORTHERN CWA MAY BE CAPABLE
OF DROPPING TO AROUND 40 DEGREES.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
DRY CONDITIONS WILL CONTINUE THROUGH THURSDAY AS HIGH PRESSURE
MOVES OFF TO THE EAST. TEMPERATURES WILL START TO MODERATE. A WARM
FRONT WILL DEVELOP THURSDAY NIGHT AND LIFT TOWARDS THE LOWER GREAT
LAKES ON FRIDAY. THIS WILL BRING A CHANCE OF SHOWERS. THE BOUNDARY
WILL REMAIN IN THE VICINITY OF THE REGION THROUGH THE WEEKEND.
THUS THERE WILL BE UNSETTLED CONDITIONS WITH THE CHANCE OF SHOWERS
AND THUNDERSTORMS. HOWEVER TEMPERATURES WILL RISE BACK ABOVE
NORMAL.
&&
.AVIATION /17Z MONDAY THROUGH FRIDAY/...
A LINE OF SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA EARLY IN
THE FORECAST...AS EARLY AS 19Z AT KCVG AND KDAY...BEGINNING A FEW
HOURS LATER AT 21 OR 22Z AT KCMH/KLCK. HAVE THUNDERSTORMS IN FOR A
4-5 HOUR PERIOD IN THE VICINITY OF THE TAFS AND BROUGHT THEM IN
WITH THE TEMPO GROUP FOR ABOUT A 2 HOUR TIME FRAME TO SHOW THAT
THEY WOULD NOT BE A WASHOUT FOR A LONG PERIOD OF TIME. CIGS ARE
GENERALLY VFR BUT MAY DROP TO MVFR DURING THE HEAVIER STORMS...AS
WELL AS VSBYS SHOULD ONLY DROP IN THE CORES OF THE STORMS WHICH
HAVE THE POTENTIAL TO MISS THE AIRPORTS.
GUSTY SOUTH WINDS AHEAD OF THE LINE WILL SEE HIGHER GUSTS TO 30KT
OR BETTER AS THE STORMS CROSS. THE WIND SHIFT WILL OCCUR AFTER
SHOWERS HAVE EXITED THIS EARLY EVENING AND A RELATIVELY QUICK
CLEARING IS EXPECTED OVERNIGHT.
COLD POOL IN THE POST-FRONTAL ATMOSPHERE WILL PROBABLY BRING IN
SOME STRATUS IN THE NORTH ALONG WITH GUSTY WINDS EVERYWHERE
TOMORROW IN THE LATER MORNING AS THE BOUNDARY LAYER MIXES. FURTHER
SOUTH TOWARDS CVG/LUK WILL HAVE LESS CHANCE AT ANY CIGS AND BE
MORE SCATTERED FAIR WX CU WITH SOMEWHAT LIGHTER WINDS DURING THE
DAY TUESDAY.
OUTLOOK...MVFR CONDITIONS ARE POSSIBLE FRIDAY IN SHOWERS.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...FRANKS
Hazardous weather outlook, May 11, 8:07 AM EST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
907 AM EDT MON MAY 11 2015
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-121000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
907 AM EDT MON MAY 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE AREA AS THE
AIR MASS BECOMES MODERATELY UNSTABLE AND A DISTURBANCE HEADS INTO
THE REGION. BESIDES HELPING TO TRIGGER THE STORMS...THIS
DISTURBANCE WILL CAUSE WINDS TO STRENGTHEN THROUGH THE DEPTH OF
THE ATMOSPHERE. THE COMBINATION OF INSTABILITY AND STRONGER WINDS
WILL RESULT IN FAVORABLE CONDITIONS FOR STORMS TO STRENGTHEN AND
POSSIBLY BECOME SEVERE. IF SEVERE STORMS DO OCCUR...THEN THE MAIN
THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT
WILL BE GREATEST BETWEEN 3 PM AND 10 PM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 11, 1:55 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
255 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG 2 ESE PEPPERTOWN 39.38N 85.13W
05/11/2015 FRANKLIN IN LAW ENFORCEMENT
SEVERAL LARGE LIMBS DOWN
&&
JGIBSONSpecial weather statement, May 11, 1:55 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
255 PM EDT MON MAY 11 2015
KYZ094-095-111930-
OWEN KY-GRANT KY-
255 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT GRANT AND EASTERN OWEN COUNTIES
THROUGH 330 PM EDT...
AT 253 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ELK
LAKE...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILLIAMSTOWN AND DRY
RIDGE.
ALSO...NEEDMORE...HOLBROOK...KEEFER...CORINTH...LAWRENCEVILLE...TWIN
BRIDGES...STEWARTSVILLE...CORDOVA...CHERRY GROVE AND CAMP NORTHWARD
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3837 8490 3839 8490 3842 8489 3843 8491
3852 8491 3865 8479 3873 8461 3871 8452
3852 8447 3849 8456 3842 8463 3834 8474
3833 8480
HATZOSLocal storm report, May 11, 1:57 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
257 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG S BLOOMING GROVE 39.50N 85.07W
05/11/2015 FRANKLIN IN LAW ENFORCEMENT
SEVERAL LARGE LIMBS DOWN
&&
JGIBSONSpecial weather statement, May 11, 2:00 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT MON MAY 11 2015
OHZ056-111930-
LICKING OH-
300 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LICKING COUNTY
THROUGH 330 PM EDT...
AT 257 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PURITY...
MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LICKING COUNTY...INCLUDING FALLSBURG.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4005 8230 4017 8248 4025 8239 4024 8219
4024 8218 4014 8218Local storm report, May 11, 2:02 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
302 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST KYMESO OWENTON 5E 38.55N 84.74W
05/11/2015 M52.00 MPH OWEN KY MESONET
&&
HATZOSSpecial weather statement, May 11, 2:05 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EDT MON MAY 11 2015
INZ059-066-OHZ060-111930-
UNION IN-FRANKLIN IN-PREBLE OH-
305 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PREBLE...EASTERN
FRANKLIN AND SOUTHEASTERN UNION COUNTIES THROUGH 330 PM EDT...
AT 305 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BROOKVILLE...MOVING NORTHEAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LIBERTY...WEST COLLEGE
CORNER AND CAMDEN.
ALSO...BLOOMING GROVE...MOUNDS STATE RECREATION AREA...
DUNLAPSVILLE...BILLINGSVILLE...CHARLOTTESVILLE...WHITEWATER STATE
PARK...SALEM...COTTAGE GROVE...COLLEGE CORNER AND HUESTON WOODS STATE
PARK ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3953 8507 3953 8503 3956 8503 3973 8485
3973 8481 3975 8481 3964 8461 3956 8473
3957 8481 3951 8482 3936 8506 3945 8516Thunderstorm Wind, Hamilton
- When
- May 11, 2:05 PM EST to 2:07 PM EST
- Where
- Hamilton County, 1.38 mi N of Forestville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.090, -84.350
One large tree was downed in Anderson Township.
Thunderstorm Wind, Clermont
- When
- May 11, 2:08 PM EST to 2:10 PM EST
- Where
- Clermont County, 0.69 mi N of Withamsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.080, -84.280
Several large limbs were downed.
Thunderstorm Wind, Clermont
- When
- May 11, 2:08 PM EST to 2:10 PM EST
- Where
- Clermont County, 0.87 mi SE of Withamsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.060, -84.270
A couple of trees were downed.
Thunderstorm Wind, Darke
- When
- May 11, 2:24 PM EST to 2:25 PM EST
- Where
- Darke County, 1.39 mi S of Union City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.200, -84.800
Thunderstorm Wind, Mercer
- When
- May 11, 2:38 PM EST to 2:40 PM EST
- Where
- Mercer County, 1.48 mi SSW of Durbin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.530, -84.710
A large tree was downed and a power pole was snapped due to thunderstorm winds.
Thunderstorm Wind, Champaign
- When
- May 11, 2:39 PM EST to 2:40 PM EST
- Where
- Champaign County, 0.45 mi NNE of Christiansburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.056, -84.026
One large tree limb was downed.
Thunderstorm Wind, Champaign
- When
- May 11, 2:49 PM EST to 2:50 PM EST
- Where
- Champaign County, 0.8 mi NNW of Westville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 40.110, -83.837
One tree was downed on State Route 560.
Thunderstorm Wind, Greene
- When
- May 11, 2:59 PM EST
- Where
- Greene County, 1.69 mi SE of Bowersville
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 39.566, -83.704
Thunderstorm Wind, Madison
- When
- May 11, 3:10 PM EST to 3:12 PM EST
- Where
- Madison County, 3.2 mi N of Range
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.776, -83.420
Some shingles were removed from a home on Shepard Road. A utility shed was also moved 40 feet.
Thunderstorm Wind, Brown
- When
- May 11, 3:14 PM EST to 3:19 PM EST
- Where
- Brown County, Mt Orab
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 39.050, -83.920
Numerous large trees were downed and several homes were damaged due to thunderstorm winds in the Mt Orab area.
Thunderstorm Wind, Brown
- When
- May 11, 3:18 PM EST to 3:21 PM EST
- Where
- Brown County, 0.71 mi NW of Sardinia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 39.008, -83.808
Thunderstorm winds damaged a church roof. Numerous trees were also knocked down. Some structural damage occurred to a few buildings due to fallen trees.
Hail, Franklin
- When
- May 11, 3:29 PM EST to 3:31 PM EST
- Where
- Franklin County, Upper Arlington
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.030, -83.070
Thunderstorm Wind, Franklin
- When
- May 11, 3:31 PM EST
- Where
- Franklin County, (Osu)oh St Univ Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.080, -83.070
Thunderstorm Wind, Highland
- When
- May 11, 3:38 PM EST to 3:40 PM EST
- Where
- Highland County, 0.87 mi SW of Folsom
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.070, -83.610
A barn was damaged and several trees were blown down.
Thunderstorm Wind, Franklin
- When
- May 11, 3:46 PM EST to 3:48 PM EST
- Where
- Franklin County, 0.87 mi SE of Grove City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 39.870, -83.070
A large limb was downed and a house lost some siding.
Thunderstorm Wind, Franklin
- When
- May 11, 3:47 PM EST to 3:48 PM EST
- Where
- Franklin County, 2.14 mi NNE of South Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.950, -82.990
A tree fell onto a house in German Village.
Thunderstorm Wind, Franklin
- When
- May 11, 3:48 PM EST to 3:50 PM EST
- Where
- Franklin County, 2.14 mi NNE of South Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.950, -82.990
A three foot diameter tree was uprooted.
Thunderstorm Wind, Franklin
- When
- May 11, 3:50 PM EST to 3:52 PM EST
- Where
- Franklin County, 1.83 mi ENE of Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.039, -82.968
Several trees were downed on Kenlawn Street.
Thunderstorm Wind, Franklin
- When
- May 11, 3:50 PM EST to 3:52 PM EST
- Where
- Franklin County, 1.73 mi ESE of Grandview Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.970, -83.000
A large tree was uprooted in Victorian Village.
Thunderstorm Wind, Franklin
- When
- May 11, 3:52 PM EST to 3:54 PM EST
- Where
- Franklin County, 0.69 mi N of Hanford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 39.960, -82.930
Trees and power lines were downed.
Thunderstorm Wind, Adams
- When
- May 11, 3:53 PM EST to 3:54 PM EST
- Where
- Adams County, 1.66 mi NE of Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.694, -83.575
One tree was downed on US 52.
Thunderstorm Wind, Franklin
- When
- May 11, 3:54 PM EST
- Where
- Franklin County, 0.53 mi W of (Cmh)port Columbus A
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.000, -82.890
Thunderstorm Wind, Franklin
- When
- May 11, 3:57 PM EST to 3:58 PM EST
- Where
- Franklin County, 1.06 mi SE of Blacklick
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.989, -82.807
A large healthy limb was downed near Call Road.
Thunderstorm Wind, Pickaway
- When
- May 11, 3:58 PM EST to 4:00 PM EST
- Where
- Pickaway County, 0.53 mi E of Circleville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.600, -82.940
Several trees were downed across the Circleville area.
Thunderstorm Wind, Franklin
- When
- May 11, 3:59 PM EST to 4:00 PM EST
- Where
- Franklin County, 0.87 mi NW of Gahanna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.030, -82.880
Thunderstorm Wind, Licking
- When
- May 11, 4:05 PM EST to 4:06 PM EST
- Where
- Licking County, 2.61 mi NW of Jersey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 40.080, -82.750
The top of a 25 foot tall tree was snapped off.
Thunderstorm Wind, Fairfield
- When
- May 11, 4:10 PM EST to 4:13 PM EST
- Where
- Fairfield County, 0.24 mi NW of Stoutsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 39.602, -82.834
Several large trees were downed at Stoutsville Campground.
Thunderstorm Wind, Adams
- When
- May 11, 4:10 PM EST to 4:11 PM EST
- Where
- Adams County, Jones Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.820, -83.300
One tree was downed on State Route 348 near Jones Corner.
Thunderstorm Wind, Licking
- When
- May 11, 4:15 PM EST to 4:17 PM EST
- Where
- Licking County, 3.61 mi SSW of Johnstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 40.100, -82.700
Multiple six inch diameter trees were knocked down. Several homes also had siding blown off.
Thunderstorm Wind, Licking
- When
- May 11, 4:27 PM EST
- Where
- Licking County, 0.69 mi S of Newark
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 40.060, -82.400
Thunderstorm Wind, Scioto
- When
- May 11, 4:28 PM EST to 4:30 PM EST
- Where
- Scioto County, 0.69 mi S of Crabtree
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.870, -83.100
Multiple trees were downed.
Thunderstorm Wind, Licking
- When
- May 11, 4:38 PM EST to 4:40 PM EST
- Where
- Licking County, 0.69 mi S of Newark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 40.060, -82.400
A 24 inch diameter tree was blown over.
Thunderstorm Wind, Scioto
- When
- May 11, 4:49 PM EST to 4:50 PM EST
- Where
- Scioto County, 1.74 mi S of Harrison Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.805, -82.803
A large tree fell onto a vehicle on Tick Ridge Road.
Thunderstorm Wind, Fairfield
- When
- May 11, 4:51 PM EST to 4:53 PM EST
- Where
- Fairfield County, 1.74 mi ESE of Sugar Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.620, -82.520
Several trees were downed.
Thunderstorm Wind, Scioto
- When
- May 11, 5:00 PM EST to 5:01 PM EST
- Where
- Scioto County, 1.07 mi NNE of Edmunds Switch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.814, -82.743
A tree fell onto a vehicle on State Route 140.
Thunderstorm Wind, Hocking
- When
- May 11, 5:01 PM EST
- Where
- Hocking County, 1.27 mi ENE of Logan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.540, -82.400
A trained spotter estimated a wind gust of 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Illinois, May 11 to 12, 20151 death · 1 event
- Rip Current in North Carolina, May 11, 20151 death · 1 event
- Flash Flooding and Hail in Texas, May 11 to 12, 2015$2.2 million · 1 in hail · 18 events
- Flash Flooding and Damaging Winds in Texas, May 11 to 12, 2015$725,000 · 70 kt wind · 22 events
- Damaging Winds in Ohio, May 11, 2015$553,000 · 50 kt wind · 12 events
- Damaging Winds in Ohio, May 11, 2015$276,000 · 55 kt wind · 9 events
- Damaging Winds in Pennsylvania, May 11, 2015$238,000 · 56 kt wind · 6 events
- Damaging Winds in Pennsylvania, May 11, 2015$76,000 · 50 kt wind · 22 events
- Flash Flood in New York, May 11, 2015$100,000 · 1 event
- Damaging Winds in Indiana, May 11, 2015$76,000 · 61 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 11 to 12, 201557 kt wind · 46 events
- Damaging Winds in New York, May 11, 2015$70,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566753, 566752, 566755, 566759, 566764, 566778, 566857, 566766, 567098, 566690, 566866, 566207, 566876, 566867, 566871, 566869, 566875, 566870, 566873, 566872, 566868, 566874, 566877, 566967, 566878, 566966, 566968, 566973, 566971, 566969, 566972, 566970, 567338, 566975, 567339, 566974.